Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 218, NWS Springfield, MO

August 26, 2016Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2016, 4:14 PM CDT for Texas County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2016, 4:14 PM CDT (21:14 UTC)
Expired
Aug 26, 2016, 5:04 PM CDT
In force
50 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Texas County, MO

The radar

The Springfield radar (KSGF), 139 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 4:22 PM CDTTSTM WND DMG2 Ne Houston, MOSEVERE THUNDERSTORM WIND GUSTS CAUSED POWER LINE DAMAGE NORTHEAST OF HOUSTON. 15 CUSTOMERS LOST POWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
620 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

096 
WUUS53 KSGF 262114
SVRSGF
MOC215-262215-
/O.NEW.KSGF.SV.W.0218.160826T2114Z-160826T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT FRI AUG 26 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 515 PM CDT

* AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOUSTON...
  MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LICKING...                        HOUSTON...
  RAYMONDVILLE...                   PRESCOTT...
  BUCYRUS...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3742 9170 3737 9174 3730 9185 3728 9201
      3731 9203 3736 9202 3748 9193 3753 9186
      3753 9177 3751 9175 3743 9175
TIME...MOT...LOC 2114Z 221DEG 13KT 3734 9196 

HAIL...<.75IN
WIND...60MPH
 
$$

CRAMER
2 follow-up statements
489 
WWUS53 KSGF 262142
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
442 PM CDT FRI AUG 26 2016

MOC215-262215-
/O.CON.KSGF.SV.W.0218.000000T0000Z-160826T2215Z/
TEXAS MO-
442 PM CDT FRI AUG 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN TEXAS COUNTY...

AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LICKING...OR 7
MILES NORTHEAST OF HOUSTON...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LICKING...                        HOUSTON...
RAYMONDVILLE...                   PRESCOTT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3742 9170 3737 9174 3730 9185 3731 9193
      3736 9202 3748 9193 3753 9186 3753 9177
      3751 9175 3743 9175
TIME...MOT...LOC 2142Z 221DEG 13KT 3742 9188 

HAIL...<.75IN
WIND...60MPH
 
$$

BURCHFIELD
167 
WWUS53 KSGF 262204
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CDT FRI AUG 26 2016

MOC215-262213-
/O.CAN.KSGF.SV.W.0218.000000T0000Z-160826T2215Z/
TEXAS MO-
504 PM CDT FRI AUG 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TEXAS COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3742 9170 3737 9174 3730 9185 3731 9193
      3736 9202 3748 9193 3753 9186 3753 9177
      3751 9175 3743 9175
TIME...MOT...LOC 2202Z 221DEG 13KT 3748 9181 

$$

BURCHFIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:17 PM CDT, 57 minutes earlier.

Area forecast discussion, Aug 26, 3:17 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
317 PM CDT FRI AUG 26 2016

.SHORT TERM...(This evening through Saturday)
Issued at 259 PM CDT Fri Aug 26 2016

Early this afternoon a surface boundary was located from eastern
Oklahoma north and east through central portions of the lower
Missouri River Valley. This frontal boundary has been a focus for
scattered showers and a few T'storms since early this morning.

The surface front is not expected to move very much through the
short term as the upper level flow remains parallel. This should
lead to more isolated to scattered T'storms on and off through
the period. Severe weather chances look rather low at the moment,
especially across portions of southwest and central Missouri given
the cloud cover and limited heating this afternoon. Visible
satellite imagery shows a solid clearing line across southeast
Kansas and eastern Ozarks, which will likely help destabilize the
atmosphere through sunset. At this time, convective allowing
models are not very bullish with additional precip/storm
development through the late afternoon and evening.

Overnight, short term models are pinging on some convection developing
just to our north and west where the better instability will
reside. As time progresses through the evening, 0-6km bulk shear
begins to decrease. The better shot at a strong storm or two will
be across southeastern Kansas and adjacent MO counties and would
occur prior to midnight.

.LONG TERM...(Saturday Night through Friday)
Issued at 259 PM CDT Fri Aug 26 2016

Upper level southwest flow will continue through the weekend and
into early next week. Isolated to scattered storms will remain
possible through much of the long term. The pattern will gradually
start to evolve from southwest flow to more of a northwest flow
as an upper level ridge begins to build across the Rockies.

Generally speaking, this pattern evolution doesn't mean much of a
change in our weather here in the Ozarks. It seems as though as
our area will be the "pivot point" (if you will) between the
ridge building out west and the breakdown of the ridge over the
east...and evolution of the flow from southwest to northwest.
Daily isolated to scattered showers and storms can be expected
with little change in max/min temperatures from day to day. No
widespread severe weather, however, frequent lightning, brief
heavy rainfall, and perhaps a strong wind gust or two can be
expected in the stronger cells.

Temperatures through the long term look to be right around average
for late August. If the upper level ridge out west begins to
move eastward toward the region early next weekend (as some
globals are currently hinting) we should see rain chances subside
a bit with increasing daytime highs.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1230 PM CDT Fri Aug 26 2016

Shower activity will continue to impact the Springfield and
Branson terminals into this evening. Some scattered thunderstorms
will also be possible for the Joplin aerodrome this evening.
Light fog will impact area terminals during the early morning
hours through sunrise on Saturday. Visibilities will only be
slightly impacted with high end MVFR conditions expected as
visibilities range from 5-6SM.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Frye
LONG TERM...Frye
AVIATION...Hatch
Hazardous weather outlook, Aug 26, 3:52 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT FRI AUG 26 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
352 PM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING.
  A FEW STRONG STORMS MAY BE POSSIBLE WITH WIND GUSTS UP TO 50
  MPH AND SMALL HAIL UP TO NICKEL SIZE...GENERALLY BEFORE
  MIDNIGHT ACROSS FAR SOUTHEASTERN KANSAS AND WEST CENTRAL
  MISSOURI. LOCALIZED HEAVY RAINFALL MAY ALSO BE POSSIBLE WHICH
  COULD CAUSE SOME MINOR FLOODING OF STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS THROUGH NEXT
  WEEK.

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL
  REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND
  EXTREME SOUTHEASTERN KANSAS INTO NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

FRYE

In the hours before

Local storm report, Aug 26, 10:30 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 AM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     4 SE LEADMINE           37.81N 92.91W
08/25/2016                   DALLAS             MO   PUBLIC

            DELAYED REPORT... NUMEROUS TREE LIMBS DOWN ON PROPERTY
            AND PRIVATE ROADWAY INCLUDING HEALTHY 12 INCH DIAMETER
            WALNUT TREE LIMBS. TIME ESTIMATED VIA RADAR

&&

BURCHFIELD
Local storm report, Aug 26, 10:59 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 AM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     4 SE LEADMINE           37.81N 92.91W
08/25/2016                   DALLAS             MO   PUBLIC

            DELAYED REPORT... NUMEROUS TREE LIMBS DOWN ON PROPERTY
            AND PRIVATE ROADWAY INCLUDING HEALTHY 12 INCH DIAMETER
            WALNUT TREE LIMBS. TIME ESTIMATED VIA RADAR

0609 PM     TSTM WND DMG     JOPLIN                  37.08N 94.51W
08/25/2016                   JASPER             MO   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN JOPLIN

0630 PM     TSTM WND DMG     2 SSW MORRISVILLE       37.46N 93.44W
08/25/2016                   POLK               MO   CO-OP OBSERVER

            TREE LIMB DOWN INTO POWER LINES

0720 PM     TSTM WND DMG     3 SSE PITTSBURG         37.79N 93.27W
08/25/2016                   POLK               MO   UTILITY COMPANY

            ELECTRIC COMPANY REPORTED VARIOUS LIMBS INTO POWERLINES
            AND SOME POWER LINE DAMAGE IN EASTERN AND NORTHEASTERN
            POLK COUNTY

0730 PM     TSTM WND GST     2 SW MORRISVILLE        37.46N 93.45W
08/25/2016  E60.00 MPH       POLK               MO   CO-OP OBSERVER

            SECOND SET OF DAMAGING WIND GUSTS ESIMATED AT 60 MPH
            OCCURED AT RESIDENCE OF COOP OBSERVER

0730 PM     TSTM WND DMG     SE FOOSE                37.56N 93.14W
08/25/2016                   DALLAS             MO   UTILITY COMPANY

            DELAYED REPORT...TREE LIMBS INTO POWERLINES AND SOME
            POWERLINE DAMAGE IN WESTERN DALLAS COUNTY. TIME ESTIMATED
            BY RADAR

0730 PM     HAIL             SE SENECA               36.84N 94.61W
08/25/2016  E1.00 INCH       NEWTON             MO   LAW ENFORCEMENT

0730 PM     TSTM WND DMG     SENECA                  36.84N 94.61W
08/25/2016                   NEWTON             MO   LAW ENFORCEMENT

            TREE LIMBS DOWN IN SENECA

0730 PM     HAIL             5 E SENECA              36.84N 94.52W
08/25/2016  E1.00 INCH       NEWTON             MO   LAW ENFORCEMENT

0746 PM     TSTM WND DMG     MORRISVILLE             37.48N 93.43W
08/25/2016                   POLK               MO   FIRE DEPT/RESCUE

            LOCAL FIRE DEPARTMENT OBSERVED MULTIPLE TREES DOWN IN
            MORRISVILLE FROM SEVERE THUNDERSTORM WIND GUSTS.

0812 PM     TSTM WND DMG     3 E LONG LANE           37.61N 92.86W
08/25/2016                   DALLAS             MO   UTILITY COMPANY

            DELAYED REPORT. ELECTRIC COMPANY HAD A FEW INSTANCES OF
            LIMBS INTO POWERLINES AND POWERLINE DAMAGE IN EASTERN
            PARTS OF DALLAS COUNTY. TIME ESTIMATED VIA RADAR

0825 PM     TSTM WND DMG     WALNUT GROVE            37.41N 93.55W
08/25/2016                   GREENE             MO   FIRE DEPT/RESCUE

            SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL LIMBS IN
            THE WALNUT GROVE AREA.

0840 PM     FLASH FLOOD      2 S EUDORA              37.45N 93.54W
08/25/2016                   POLK               MO   AMATEUR RADIO

            EXCESSIVE RAINFALL CAUSED FLASH FLOODING OVER A SECTION
            OF HIGHWAY 123 NORTH OF WALNUT GROVE AND SOUTH OF EUDORA.
            APPROXIMATELY 2 FEET OF WATER WAS FLOWING OVER THE
            HIGHWAY.

0848 PM     TSTM WND DMG     3 WSW WALNUT GROVE      37.39N 93.60W
08/25/2016                   GREENE             MO   PUBLIC

            DELAYED REPORT...WINDS ESTIMATED AT 60MPH ALSO HAD MINOR
            DAMAGE ON DECK

0852 PM     FLASH FLOOD      2 S EUDORA              37.45N 93.54W
08/25/2016                   POLK               MO   FIRE DEPT/RESCUE

            EXCESSIVE RAINFALL CAUSED FLASH FLOODING ALONG A SECTION
            OF HIGHWAY 123 SOUTH OF EUDORA. THIS SECTION OF 123 IS
            NEAR ITS INTERSECTION WITH COUNTY ROAD 560.

0910 PM     FLASH FLOOD      4 N WALNUT GROVE        37.48N 93.56W
08/25/2016                   POLK               MO   FIRE DEPT/RESCUE

            2 FEET OF WATER OVER STATE HIGHWAY W WEST OF EUDORA

0916 PM     HAIL             1 SSW STOCKTON          37.68N 93.80W
08/25/2016  E1.00 INCH       CEDAR              MO   PUBLIC

            QUARTER SIZE HAIL SOUTH SIDE OF STOCKTON

0925 PM     FLASH FLOOD      2 N WALNUT GROVE        37.44N 93.55W
08/25/2016                   POLK               MO   FIRE DEPT/RESCUE

            2 FEET OF WATER FLOWING OVER 560TH ROAD

0926 PM     FLASH FLOOD      2 NW WALNUT GROVE       37.43N 93.57W
08/25/2016                   POLK               MO   FIRE DEPT/RESCUE

            1 FOOT WATER FLOWING OVER FARM ROAD 2

&&

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:01 PM CDTSevere Thunderstorm WarningSGFGreene, Polk59 min
Aug 25, 7:14 PM CDTFlash Flood WarningSGFPolk6 hr
Aug 25, 7:17 PM CDTSevere Thunderstorm WarningSGFHickory, Polk28 min
Aug 25, 7:26 PM CDTSevere Thunderstorm WarningSGFNewton50 min
Aug 25, 7:29 PM CDTSevere Thunderstorm WarningSGFDallas, Polk, Webster46 min
Aug 25, 7:49 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede26 min
Aug 25, 7:53 PM CDTSpecial Weather StatementSGFBenton37 min
Aug 25, 7:59 PM CDTSevere Thunderstorm WarningSGFGreene, Polk61 min
Aug 25, 8:10 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Webster38 min
Aug 25, 8:18 PM CDTSpecial Weather StatementSGFSt. Clair42 min
Aug 25, 8:22 PM CDTFlash Flood WarningSGFPolk10 hr
Aug 25, 8:30 PM CDTSevere Thunderstorm WarningSGFDade, Greene, Polk26 min
Aug 25, 8:34 PM CDTSpecial Weather StatementSGFLawrence41 min
Aug 25, 8:40 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair21 min
Aug 25, 8:42 PM CDTSpecial Weather StatementSGFCedar48 min
Aug 25, 8:43 PM CDTSevere Thunderstorm WarningSGFCedar47 min
Aug 25, 9:24 PM CDTSpecial Weather StatementSGFCedar, Dade, Polk51 min
Aug 25, 9:29 PM CDTSpecial Weather StatementSGFBenton46 min
Aug 25, 9:48 PM CDTSpecial Weather StatementSGFCedar42 min
Aug 26, 1:07 AM CDTAreal Flood WarningSGFPolk8 hr
Aug 26, 4:52 PM CDTSpecial Weather StatementSGFPhelps38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.